DHEA Question

DHEA Question

CarolAnn
CarolAnn

December 2nd, 2011, 4:10 pm #1

Hi girls. I am a member from many years ago, and I have a quick question for those of you that have taken DHEA before.

I have only been on DHEA for 1.5 weeks, and I have been getting heart palpitations ever since starting it. I have a history of heart palpitations, and I am on heart medication for it. The heart meds work and I rarely get palpitations, so I definitely think it's the DHEA that is causing it.

I have a call into the RE and also my cardiologist, but I wanted to see if any of you had that same side effect. I was trying not to google it too much, but from what I did see on the internet DHEA is not good for heart patients. So we shall see. My cardiologist might say not to take it. Which would totally suck, because I was hoping that it would help me get better results with my AFC when I go back to the RE in January.

Thanks for any thoughts that you have! And good luck to all of you!
Quote
Share

Joined: August 6th, 2011, 6:43 am

December 2nd, 2011, 5:03 pm #2

But I did ask my RE about it and he recommended that I do not take it. He said it was not proven to be beneficial and it may cause more harm than good.
Quote
Like
Share

CarolAnn
CarolAnn

December 2nd, 2011, 5:12 pm #3

Thanks for your response. I do know that it is controversial in the TTC world, but my RE recommends it.

I am currently 30 yrs old. 4 years ago I was able to stim and get several eggs. I once got 5 mature eggs and was able to do IVF. Now the most eggs I can get is 1 egg. So my RE is hoping the DHEA will help bring out some good antrals. We shall see. If my cardiologist says No, then I'm listening to him over my RE. Not worth risking my heart health.

Thanks again for your response!
Quote
Share

Joined: December 30th, 2010, 12:28 pm

December 2nd, 2011, 6:37 pm #4

Hi
I have had mixed results with dhea trying naturally- after first 3 months on it I had a natural bfp which unfortunately ended in mc.
I still take it but in the mornings as I feel it disrupts my sleep if I take it in the evening.
I have also heard people mention heart palpitations before.
My advice- reduce the dose and build up slowly and take it back down if it makes you feel bad in anyway. Get you re to check if it is doing any good to you egg count if it doesn't or makes it worse stop it.
I think it works for some and not for others. I suspect dor is caused by different things in different groups of women.
My re in London has seen it work but tried testing women to see who would benefit but had little success. Finding that even checking dhea levels could not be compared well unless blood was tested on waking.
Personally dhea makes me feel great and has actually cured my depression. A have had a few m/c but hadn't even had a diff of a natural bfp before I tried it.
Good luck but pls reduce your dose heart palpitations are scary
Quote
Like
Share

Sara H
Sara H

December 2nd, 2011, 6:37 pm #5

Thanks for your response. I do know that it is controversial in the TTC world, but my RE recommends it.

I am currently 30 yrs old. 4 years ago I was able to stim and get several eggs. I once got 5 mature eggs and was able to do IVF. Now the most eggs I can get is 1 egg. So my RE is hoping the DHEA will help bring out some good antrals. We shall see. If my cardiologist says No, then I'm listening to him over my RE. Not worth risking my heart health.

Thanks again for your response!
I know ladies have used and chatted about it a bunch.

Also, I know there is a lot of talk about only using it if you need it. Your RE tested you, yes?

Good luck to you and I hope it helps!
Quote
Share

CarolAnn
CarolAnn

December 2nd, 2011, 7:10 pm #6

Hi
I have had mixed results with dhea trying naturally- after first 3 months on it I had a natural bfp which unfortunately ended in mc.
I still take it but in the mornings as I feel it disrupts my sleep if I take it in the evening.
I have also heard people mention heart palpitations before.
My advice- reduce the dose and build up slowly and take it back down if it makes you feel bad in anyway. Get you re to check if it is doing any good to you egg count if it doesn't or makes it worse stop it.
I think it works for some and not for others. I suspect dor is caused by different things in different groups of women.
My re in London has seen it work but tried testing women to see who would benefit but had little success. Finding that even checking dhea levels could not be compared well unless blood was tested on waking.
Personally dhea makes me feel great and has actually cured my depression. A have had a few m/c but hadn't even had a diff of a natural bfp before I tried it.
Good luck but pls reduce your dose heart palpitations are scary
I appreciate your response! That is a great idea about reducing the dose, etc. If my cardiologist allows me to remain on it, I am going to do that! Glad to hear it makes you feel great. So far I have only negative comments about it: heart palpitations and acne. The acne is horrible!
Quote
Share

Carol Ann
Carol Ann

December 2nd, 2011, 7:11 pm #7

I know ladies have used and chatted about it a bunch.

Also, I know there is a lot of talk about only using it if you need it. Your RE tested you, yes?

Good luck to you and I hope it helps!
I did do searches about it, and found scary heart info, so I stopped searching

Yes, I have been tested by my RE. I've been with her for a few years. I do trust her and I think she's brilliant, but at the same time it's not worth risking my heart health over a controversial supplement. KWIM?

Thank you all for your comments! I appreciate it!
Quote
Share

Sara H
Sara H

December 2nd, 2011, 7:52 pm #8

for the other people's chat about it.

Personally, if I already have some heart issues, I would totally not risk it.
The possibility of it being bad for your heart seems to be more than the possibility it would help your other issues, since it does not help everyone and is controversial.

What about Accu and supplements?

All the best to you and hang in there!
Sara H
Quote
Share

BabyDance
BabyDance

December 3rd, 2011, 12:12 am #9

Hi girls. I am a member from many years ago, and I have a quick question for those of you that have taken DHEA before.

I have only been on DHEA for 1.5 weeks, and I have been getting heart palpitations ever since starting it. I have a history of heart palpitations, and I am on heart medication for it. The heart meds work and I rarely get palpitations, so I definitely think it's the DHEA that is causing it.

I have a call into the RE and also my cardiologist, but I wanted to see if any of you had that same side effect. I was trying not to google it too much, but from what I did see on the internet DHEA is not good for heart patients. So we shall see. My cardiologist might say not to take it. Which would totally suck, because I was hoping that it would help me get better results with my AFC when I go back to the RE in January.

Thanks for any thoughts that you have! And good luck to all of you!
I don't remember who, but hopefully they will chime in. I took it for a long time, so always paid attention to the posts. Definitely, someone else had this. I didn't. I felt great on it, and lost weight, but it didn't help with fertility at all. (((
Quote
Share

maybe1
maybe1

December 3rd, 2011, 1:00 am #10

Hi girls. I am a member from many years ago, and I have a quick question for those of you that have taken DHEA before.

I have only been on DHEA for 1.5 weeks, and I have been getting heart palpitations ever since starting it. I have a history of heart palpitations, and I am on heart medication for it. The heart meds work and I rarely get palpitations, so I definitely think it's the DHEA that is causing it.

I have a call into the RE and also my cardiologist, but I wanted to see if any of you had that same side effect. I was trying not to google it too much, but from what I did see on the internet DHEA is not good for heart patients. So we shall see. My cardiologist might say not to take it. Which would totally suck, because I was hoping that it would help me get better results with my AFC when I go back to the RE in January.

Thanks for any thoughts that you have! And good luck to all of you!
I had heart palpitations at one point and DHEA was among the suspects, however there was no clear conclusion on what was the cause. At that time I must have been on DHEA for probably more than a year without any problem; earlier I'd taken it for another maybe 6 months - and hadn't had any issues then either. Also at the time of the palpitations my TSH had shot up a lot, which should not be related to the DHEA but might be related to the heart palpitations. Also in the process I found family history of heart palpitations that I wasn't aware of, so it could just have been a coincidence that it came up then.

I'm betting on it having been a coincidence and have restarted DHEA recently (no issues so far), but who knows. How much of it are you taking? Uh, it's sad to have to face such uncertainties and tradeoffs.
Quote
Share